Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 3, 2013, 10:00 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2013, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 4, 2013, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 11:00 PM CDT | FLASH FLOOD | 2 W Millersville, TN | DELAYED REPORT... MINOR FLOODING TO A HOUSE ON OLD SPRINGFIELD PIKE WEST OF MILLERSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
981
WGUS54 KOHX 040300
FFWOHX
TNC037-147-165-040600-
/O.NEW.KOHX.FF.W.0019.130704T0300Z-130704T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 PM CDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 AM CDT
* AT 957 PM CDT...NATIONAL WEATHER SERVICE RADAR AND CORROBORATED
STORM SPOTTER REPORTS OF 3 TO 4 INCHES OF RAINFALL OVER THE LAST 2
HOURS IN THIS AREA HAS RAISED CONCERN OF FLASH FLOODING IN THE
GOODLETTSVILLE AREA...SPECIFICALLY MANSKER CREEK AND ITS
TRIBUTARIES. MANSKER CREEK...AND ANY OF ITS TRIBUTARIES COULD BE
OUT OF THEIR BANKS AND THIS COULD LAST A COUPLE OF HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GOODLETTSVILLE...HENDERSONVILLE...LAKEWOOD...MILLERSVILLE...OLD
HICKORY...RIDGETOP AND WHITE HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE...IF YOU ENCOUNTER FLOWING WATER OVER AREA ROADWAYS...DO NOT
TRY TO DRIVE THROUGH THE WATER. TURN AROUND...DON'T DROWN.
&&
LAT...LON 3649 8664 3629 8651 3628 8653 3632 8654
3631 8657 3628 8656 3624 8659 3621 8663
3642 8681
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:01 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 3, 7:01 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 701 PM CDT WED JUL 3 2013 .UPDATE...FOR ONGOING WEATHER. && .DISCUSSION... FORECAST UPDATE THIS EVENING IS FOR LATEST RADAR TRENDS AND EVIDENT OUTFLOW BOUNDARY PROGRESSING NORTHWARD ACROSS NW ALABAMA. HAVE INCREASED POPS A BIT BASED ON THE TRAJECTORY OF THIS OUTFLOW BOUNDARY...WHICH SHOULD BREAK INTO SOUTHWEST COUNTIES OF MIDDLE TENNESSEE BY 8 OR 9 PM. ADDITIONALLY...HAVE BACKED OFF ON THE THUNDER WORDING IN THE GRIDS AS MOST OF THE PRECIPITATION WILL JUST BE RAINFALL WITH THE OCCASIONAL RUMBLE OF THUNDER TONIGHT. 27/UNGER && .AVIATION...00Z TAF DISCUSSION. BNA/CKV/CSV...TRANSITIONING TO A WET PATTERN THE NEXT FEW DAYS ACROSS MIDDLE TENNESSEE AS A WESTWARD-MOVING SHORTWAVE PRODUCES WIDESPREAD RAIN ACROSS THE MID STATE BEGINNING LATER THIS EVENING AND LASTING WELL BEYOND THE CURRENT TAF PERIOD. LOOK FOR SHOWERS TO SPREAD FROM EAST TO WEST DURING THE NEXT 24 HRS, WITH LOW CIGS AND REDUCED VSBY'S. && .PREV DISCUSSION... /ISSUED 333 PM CDT WED JUL 3 2013/ .HYDROLOGY... FLOOD AND FLASH FLOOD THREAT INCREASES OVER THE NEXT SEVERAL DAYS...DUE TO A NUMBER OF UNUSUAL FACTORS FOR THIS TIME OF YEAR. ASIDE FROM THE PERSISTENT UPPER TROUGH OVER THE CENTRAL U.S. WHICH FINALLY LIFTS NORTHEAST BY LATE SUNDAY...ABUNDANT MOISTURE WITH A TROPICAL CONNECTION AND DECENT FORCING SHOULD PRODUCE PERIODS OF MODERATE TO HEAVY SHOWERS. REGIONAL RADAR IMAGERY ALREADY SHOWS WIDESPREAD MODERATE SHOWERS STRETCHING FROM THE FLORIDA PANHANDLE UP THROUGH NORTHERN GEORGIA. PRECIPITABLE WATER VALUES FROM THIS MORNING/S SOUNDING AT BNA WERE 1.3 INCHES...BUT ARE PROGGED TO BE IN THE 2.0 TO 2.1 INCH RANGE OVER MIDDLE TENNESSEE THROUGH THE WEEKEND...WHICH IS NEAR THE 99TH PERCENTILE. A PRECIP WATER ANALYSIS SHOWS SOME CONVECTION FIRING IN THE EASTERN GULF WHERE AN AXIS OF 2.0+ INCHES ALREADY EXISTS...AND A SURGE OF MOISTURE CAN BE SEEN ON THE MIMIC TOTAL PRECIPITABLE WATER PRODUCT HERE: TROPIC.SSEC.WISC.EDU/REAL-TIME/MIMIC-TPW/NATL/MAIN.HTML GFS SHOWS 925-850MB MOISTURE TRANSPORT OF 300-350 G/KG PASSING THROUGH THE REGION THURSDAY NIGHT...WITH THE NAM 12 SHOWING SLIGHTLY LOWER AMOUNT OVER A LARGER AREA. THE LARGER SCALE GFS AND ECMWF MODELS SEEM TO HAVE COME IN LINE WITH QPF AMOUNTS AND PLACEMENT RECENTLY...FAVORING MIDDLE AND EAST TENNESSEE WITH POSSIBLE ACCUMULATIONS IN EXCESS OF 6 INCHES BY TUESDAY MORNING. THE NAM INDICATES A NARROW BAND OF 6 INCHES OF RAIN FALLING BY FRIDAY MORNING...SO TOTAL RAINFALL AMOUNTS WILL NEED TO BE WATCHED THROUGH THE WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY EVENING FOR COUNTIES BASICALLY ALONG AND EAST OF INTERSTATE 65. && 27
Hazardous weather outlook, Jul 3, 2:18 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CDT WED JUL 3 2013 TNZ007>011-026>034-059>066-075-077>080-095-041930- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 218 PM CDT WED JUL 3 2013 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT AT MIDNIGHT CDT TONIGHT. A DEEP SOUTHERLY FLOW OF TROPICAL MOISTURE WILL MOVE INTO MIDDLE TENNESSEE TONIGHT. THE HIGH LEVELS OF MOISTURE COMBINED WITH AN UNUSUALLY STRONG UPPER LEVEL JET STREAM OVER THE REGION WILL CAUSE WIDESPREAD AND PERSISTENT SHOWERS AND THUNDERSTORMS TO DEVELOP TONIGHT AND CONTINUE THROUGH FRIDAY EVENING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OFF AND ON THROUGH FRIDAY EVENING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA...WITH SOME LOCATIONS SEEING UP TO 6 INCHES OF RAIN. FLASH FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE THE HEAVIEST RAINFALL...ESPECIALLY URBAN AREAS AND OTHER FLOOD PRONE LOCATIONS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MIDDLE TENNESSEE THROUGH TUESDAY. LOCALIZED FLOODING WILL REMAIN POSSIBLE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005-006-022>025-056>058-093-094-041930- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- 218 PM CDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THURSDAY THROUGH TUESDAY. HEAVY RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE IN AREAS THAT SEE PERSISTENT SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 55
In the hours before
Local storm report, Jul 3, 9:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 PM CDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM FLASH FLOOD GOODLETTSVILLE 36.33N 86.70W
07/03/2013 DAVIDSON TN EMERGENCY MNGR
MANSKER CREEK FLOODING ACROSS TINNIN ROAD
&&
EVENT NUMBER OHX1300536
MROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:34 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Jul 4, 9:55 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Lawrence, Lewis, Marshall and 1 more | 6 hr |
| Jul 4, 11:34 AM CDT | Special Weather Statement | OHX | Bedford | 26 min |
| Jul 4, 1:34 PM CDT | Areal Flood Advisory | OHX | Cannon, Davidson, Rutherford, Smith, Williamson, Wilson | 6 hr |
| Jul 4, 2:42 PM CDT | Flash Flood Warning | OHX | Bedford, Giles, Marshall, Maury | 3 hr |
| Jul 4, 4:18 PM CDT | River Flood Warning | OHX | Giles | 18 hr |
| Jul 4, 4:39 PM CDT | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 3 more | 6 hr |
| Jul 4, 5:12 PM CDT | River Flood Advisory | OHX | Bedford | 15 hr |
| Jul 4, 5:25 PM CDT | Flash Flood Warning | OHX | DeKalb, Smith | 6 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.